MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 QUANTITATIVE NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 QUANTITATIVE NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of discrepant cobas® hiv-1 (192t) results from the cobas 6800 analyzer for a single patient.On (b)(6), the initial sample was generated a positive hiv result (titer 36.1cp/ml ;(b)(6) 2025).Serology for the same sample generated a negative result on two different c8000 instruments.On (b)(6), the same sample generated a negative result with the cobas® hiv-1 (192t) test.
 
Additional Manufacturer Narrative
The cobas 6800 serial number was (b)(6).The investigation indicated no product-related issues were identified.The root cause is undetermined but appears sample-specific.The event was consistent with a very early stage of infection with a low viral titer near the assay¿s limit of detection (lod), noting that pcr typically has a shorter window period than serology, or with possible contamination.

Brand Name
COBAS® HIV-1 QUANTITATIVE NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23647006
Report Number2243471-2025-04839
Device Sequence Number15966303
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09040803190
Device Lot NumberM26460
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown